Universidad Complutense de Madrid
E-Prints Complutense

Universal knots



Downloads per month over past year

Montesinos Amilibia, José María and Hilden, Hugh Michael and Lozano Imízcoz, María Teresa (1983) Universal knots. Bulletin of the American Mathematical Society, 8 (3). pp. 449-450. ISSN 0273-0979

[img] PDF
Restringido a Repository staff only


Official URL: http://www.ams.org/journals/bull/1983-08-03/S0273-0979-1983-15114-5/S0273-0979-1983-15114-5.pdf



In an unpublished preprint W. Thurston showed the existence of a six component link in the 3-sphere such that every three-manifold can be expressed as a branched cover of the 3-sphere branched over this link. He called links with this property "universal links'' and asked if a universal knot exists. The authors confirm this by showing that any link can be embedded in the branch locus of a 3-sphere branched covering of a 3-sphere branched over a knot

Item Type:Article
Uncontrolled Keywords:3-manifolds as branched covering spaces over 3-sphere; universal knot
Subjects:Sciences > Mathematics > Topology
ID Code:17189
Deposited On:23 Nov 2012 11:57
Last Modified:12 Dec 2018 15:14

Origin of downloads

Repository Staff Only: item control page